talena6 (talena6) wrote in iud_divas,
talena6
talena6
iud_divas

Mirena users with acne, there's hope!

I just saw my gynecologist to talk about my Mirena and the acne it's causing. I thought this might be good information for Mirena users who are suffering with acne. She said that the amount of progestin that it releases is highest in the first year then drops off significantly. I asked if it was a steady decline until year 5, because that's not much help to me if so, and she said that the first year it releases a good amount of it and then the small amount left decreases gradually years 2-5 where year 5 is about half of the total amount in the whole thing. She said that's why when people near 5 sometimes it's so low at that point that they start getting their period again.

So this was interesting information to me. I quickly realized that every complaint about mirena-related acne I've read, it's usually accompanied by the fact that it was removed within a few months, meaning most people don't give it enough time to clear up! So this gives me some hope.

Secondly, what causes the acne is the hormone imbalance caused by more progestin in the body and not enough estrogen to balance it out. This is why combination birth control pills reduce acne, it's because of the estrogen in them. So she said if I don't want to remove the Mirena I can try a low dose of estrogen. She prescribed me a patch that releases 0.1mg of estrogen that I replace weekly. The progesterone entering my bloodstream from the IUD is very low, so that's why she prescribed a patch instead of a pill. My body will absorb less of it.

I can't find ANY information about this on the internet. It seems that nobody has ever tried doing this before. My first thought was "I might as well just take the pill if I'm going to have progesterone and estrogen in my body" but no pill exists that will result in taking such a low low dose of hormones while still being an effective birth control method like this method will. I'm excited! If anyone cares at all about this, I will gladly report back with my results!

UPDATE 10/20/13: I've had the patch on since Thursday, so a total of 4 days now. I got one breakout on Friday morning but I haven't been getting any new spots since! I don't know if it's just a lucky coincidence, but I had been waking up with at least 1 new pimple every morning for weeks. My back and face are both cleared up, just the leftover flat spots that are clearing up. 
Tags: mirena
Subscribe

  • Post a new comment

    Error

    Anonymous comments are disabled in this journal

    default userpic

    Your reply will be screened

  • 41 comments
Previous
← Ctrl ← Alt
Next
Ctrl → Alt →
Previous
← Ctrl ← Alt
Next
Ctrl → Alt →